Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 83, NWS Brownsville, TX

September 12, 2006Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Sep 12, 2006, 4:35 PM CDT for Cameron County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2006, 4:35 PM CDT (21:35 UTC)
Expired
Sep 12, 2006, 5:00 PM CDT
In force
25 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3127 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3127 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 122135
SVRBRO
TXC061-122200-
/O.NEW.KBRO.SV.W.0083.060912T2135Z-060912T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 PM CDT TUE SEP 12 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF PORT ISABEL

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAGUNA VISTA...OR ABOUT 6 MILES WEST OF PORT ISABEL...AND MOVING
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAGUNA VISTA AND LAGUNA HEIGHTS BY 440 PM CDT
  6 MILES NORTHWEST OF PORT ISABEL BY 445 PM CDT

LAT...LON 2605 9745 2597 9726 2620 9712 2629 9735

$$

PHILO
1 follow-up statement
000 
WWUS54 KBRO 122152
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 PM CDT TUE SEP 12 2006

TXC061-122200-
/O.CON.KBRO.SV.W.0083.000000T0000Z-060912T2200Z/
CAMERON TX-
451 PM CDT TUE SEP 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL CAMERON COUNTY...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
LAGUNA VISTA...MOVING NORTHEAST AT 10 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

LAT...LON 2605 9745 2597 9726 2620 9712 2629 9735

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:42 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 12, 1:42 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
142 PM CDT TUE SEP 12 2006

.DISCUSSION...MOIST UNSTABLE AIRMASS REMAINS IN PLACE OVER REGION. S/WV
ASSOCIATED WITH MCS HAS MOVED NE WITH SCT TO LKLY CONVECTION
CONTINUING ACROSS CWA AS MESO BOUNDARIES COMBINE WITH SFC HEATING
TO INITIATE SHRA/TSRA. WILL MAINTAIN FFA THROUGH THIS EVENING AS PRECIP
WILL CONTINUE UNTIL LOSS OF SFC HEATING. ANOTHER WET DAY
ANTICIPATED WED AS A COLD FRONT...CURRENTLY OVER S CTL TX...MOVES
THROUGH CWA PROVIDING FOCUS FOR SFC CONVERGENCE. THIS BOUNDARY
WILL BECOME STATIONARY OVER OR JUST SOUTH OF CWA...SO WILL
MAINTAIN SCHC TO CHC POPS THROUGH THE WEEK BEFORE BOUNDARY
DISSIPATES. FCST SOUNDINGS INDICATE MOIST AIRMASS REMAINS IN PLACE
WITH PWATS OVER 2 INCHES THROUGH MONDAY BEFORE ANOTHER FRONT MOVES
THROUGH CWA. WILL CONTINUE WITH SCHC TO CHC POPS FOR SEABREEZE
DRIVEN CONVECTION THROUGH THE WEEKEND BEFORE ANOTHER FRONT MOVES
INTO THE REGION.
&&

.MARINE...GWW GUIDANCE SHOWS A PRETTY LIGHT WIND AND SWELL REGIME
PREVAILING IN THE GULF OF MEXICO INTO THIS WEEKEND AS A LIGHT
ONSHORE SURFACE FLOW PERSISTS. A SLIGHT SHIFT IN THE DIRECTION OF
THE SURFACE FLOW WILL FORCE THE MARINE WINDS BACK TO THE EAST TO
NORTHEAST TOMORROW MORNING. BUT THE MAGNITUDE OF THE FLOW IN THE
WAKE OF THE FRONT WILL NOT DO MUCH TO INCREASE THE OVERALL SWELL
ACTIVITY THROUGH SUNDAY. A SURFACE LOW PROGGED TO DEVELOP OVER THE
CENTRAL U.S. THIS UPCOMING WEEKEND WILL TIGHTEN THE PGF ENOUGH TO
INCREASE THE SOUTHEASTERLY SURFACE FLOW EARLY NEXT WEEK WHICH WILL
IN TURN INCREASE THE SWELL ACTIVITY AFTER SUNDAY. OVERALL NO SCA
CONDITIONS EXPECTED THROUGHOUT THE CWF PERIOD.
&&

.AVIATION...THE CURRENT TAF PACKAGE HAS BEEN EXPANDED A BIT TO
REFLECT THE WETTER REGIME ANTICIPATED TO CONTINUE AFFECTING THE
LOWER RGV THROUGH THE NEXT 24 HOURS.  THE FRONT TO THE NORTH OF THE
BRO CWA WILL EVENTUALLY PUSH THROUGH THE BRO...HRL AND MFE AREAS
TOMORROW MORNING.  MODEL GUIDANCE AND QPF OUTLOOKS MAINTAIN GOOD
RAIN CHCS FOR THE REGION OVER THE NEXT 24 HOURS AND WILL MODEL THE
TAF WORDING ACCORDINGLY LOWERING CEILINGS AND VSBYS ESPECIALLY FOR
TOMORROW MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  77  88  77  90 /  60  50  50  30  30
BROWNSVILLE          91  74  89  74  91 /  60  50  50  30  30
HARLINGEN            92  74  90  74  93 /  60  50  50  30  30
MCALLEN              92  75  91  75  94 /  60  50  50  30  30
RIO GRANDE CITY      92  74  91  74  94 /  70  50  50  20  30
SOUTH PADRE ISLAND   89  77  88  77  89 /  60  50  50  30  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FFA 248>257 THROUGH 03Z.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/60/CAMPBELL
Hazardous weather outlook, Sep 12, 8:20 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
820 AM CDT TUE SEP 12 2006

TXZ248>257-131100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
820 AM CDT TUE SEP 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF
DEEP SOUTH TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY
HEAVY RAIN ARE EXPECTED THROUGH THIS EVENING AS AN UPPER LEVEL
DISTURBANCE MOVES OVER THE REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE COMMON OVER PORTIONS OF DEEP SOUTH TEXAS WITH LOCALLY HIGHER
AMOUNTS OF 3 TO 5 INCHES POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...WITH
LIGHTNING AND THE POTENTIAL FOR LOCALIZED FLOODING BEING THE PRIMARY
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 6:09 AM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata2 hr
Sep 12, 8:08 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Sep 12, 1:20 PM CDTMarine Weather StatementBRO4 hr
Sep 12, 3:46 PM CDTSpecial Marine WarningBRO59 min
Sep 12, 4:30 PM CDTSpecial Marine WarningBRO90 min
Sep 12, 4:39 PM CDTSevere Thunderstorm WarningBROCameron36 min
Sep 12, 4:44 PM CDTSevere Thunderstorm WarningBROHidalgo31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.